MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated to determine the last 3 lots shipped to the reporting customer in the 6 months prior to the procedure date.A review of the device history records was performed for the packaging and component lots obtained through the shr for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.The complaint of a cracked hub was confirmed through photographs provided and examination of the returned device: the catheter was returned with caps attached to each luer.Excessive force was required to remove the needleless connector from the white valved hub prior to the disinfection process.When the cap was able to be removed (with hemostats), a piece of the white hub broke away.The likely root cause for the reported crack is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' (b)(4), indwelling bioflo picc was removed due to a cracked hub.Picc was being used for the delivery of tpn.No patient injury or complications were reported.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8285038
Report Number1317056-2019-00013
Device Sequence Number2462567
Product Code LJS
UDI-Device IdentifierH965458320
UDI-PublicH965458320
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965458320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1